Title: A multidimensional grid-adaptive relativistic magnetofluid code
Authors: van der Holst, Bart ×
Keppens, Rony
Meliani, Zakaria #
Issue Date: Nov-2008
Publisher: North-Holland Pub. Co.
Series Title: Computer Physics Communications vol:179 issue:9 pages:617-627
Abstract: A robust second order, shock-capturing numerical scheme for multidimensional special relativistic magnetohydrodynamics on computational domains with adaptive mesh refinement is presented. The base solver is a total variation diminishing Lax–Friedrichs scheme in a finite volume setting and is combined with a diffusive approach for controlling magnetic monopole errors. The consistency between the primitive and conservative variables is ensured at all limited reconstructions and the spatial part of the four velocity is used as a primitive variable. Demonstrative relativistic examples are shown to validate the implementation. We recover known exact solutions to relativistic MHD Riemann problems, and simulate the shock-dominated long term evolution of Lorentz factor 7 vortical flows distorting magnetic island chains.
ISSN: 0010-4655
Publication status: published
KU Leuven publication type: IT
Appears in Collections:Plasma-astrophysics Section
× corresponding author
# (joint) last author

Files in This Item:

There are no files associated with this item.

Request a copy


All items in Lirias are protected by copyright, with all rights reserved.

© Web of science